85….85…..85….85

I have been stuck at an 85 pound weight loss (give a pound or two) since the end of May. I’m frustrated. I’m getting all my protein, and have even started drinking protein shakes again. When I eat fast food I don’t eat buns or fries. I eat salads and veggies, and when I want something sweet I turn to fruit or sugar-free popsicles. I have been busting my ass at the YMCA five days a week and can bang out a 750 calorie cardio workout in just over one hour. I am pissed, frustrated, and bummed.

 

I’ve discussed this with my surgeon and my new psychiatrist. Apparently there is a correlation (that I don’t fully understand) between fat and hormones. People who experience large amounts of weight gain or loss experience hormonal changes. My anti-depressants and anti-anxiety drugs have had to be adjusted. Two new drugs were thrown into the mix at the beginning of June, and they are both for sleep. I wake up in the morning and see bowls of cereal or bags from McDonalds and have no recollections of eating. My surgeon said that these two drugs can cause hunger and odd sleep-behaviors. My psychiatrist told me not to take them for a few nights to see how I do. I feel like I’m in limbo or am losing my mind. My anxiety is out of control somedays. I’m wondering if my thyroid has up and died. I made an appointment to see my PCP today and discuss my anxiety and sleep issues and she if she will help me until I see my psychiatrist again in three weeks (she has no sooner appointment…I asked).

 

I was told pre-operatively that I may experience these problems as my body fat changes. I have gone from a BMI of 48 to a BMI of 35 in 9 months. I’ve gone from a size 26 to a size 16/18. I realize that these hormonal problems will be balanced at some point once we can find the right cocktail of medications where I am calm, relaxed, and sleepy but not asking John to get me a Happy Meal and my not remember eating it.

 

To the naysayers who gave me shit and told me this was the easy way out I beg to differ. I’m lactose intolerant now, fart constantly, have to eat carefully, am nauseated at least once a day, and beat myself up everyday when the number on the scale doesn’t go down.

 

Forgive my ranting today; I’m just frustrated. And anxious. And a wee bit depressed. And I feel like a bitch complaining about something so petty as weight loss when some of you, my dear friends, are dealing with cancer, migraines, trigeminal neuralgia, ex-husband issues, etc. I’m also going to ask for a prescription for Fukitall. I hear it works wonders.

Advertisements

20 thoughts on “85….85…..85….85

  1. Hey don’t beat yourself up so much! Look at what you HAVE accomplished, 85 real (not mckmath/decade/or gained) pounds lost. When you are struggling, it’s hard to look at the cup as half full, but it will get better. You are working out and getting stronger everyday, that is a great gift you are giving yourself. Your last photos looked amazing. The doctors will get your meds back on track, and you’ll go kick some ass! I know it.

    I know I don’t normally comment, but I read all the time. 🙂

  2. Thank you, Erica! I really needed to hear some encouragement today. My own regular doctor, whom I just got home from seeing, ordered a shit-ton of labs to check my estrogen, testosterone, and thyroid levels. She also prescribed an old sleeping pill I’ve used in the past with good results and didn’t cause night eating or drunken like behaviors. Here’s hoping everything is figured out soon! And, thank you for reading…even if you don’t comment 🙂

  3. Aw Snort, I’m so sorry you’re feeling rotten. Love what Erica said above. Have to say it kindof scared me when I read about your night eating, so I can only imagine how you felt. You are doing the right thing by knowing something isn’t right with your body and getting help right away and not waiting to see if it gets better. Hope you start to feel as good as you look real soon friend! Big hugs ((( )))!

    • Thanks for the kind words, Skirts. I woke up the other morning and found what had been a bowl of cereal and don’t remember eating it. Last night I remember making a sandwich before bedtime because I was legit hungry, and I remember eating it. Lunesta and I are apparently not friends.

  4. I’m sorry to hear you are struggling. Please remember just because someone elses problems may seem worse, it doesn’t make your problems any less valid. I do hope the doctors can work a little magic to get you feeling better both mentally and physically. I’m always here if you want/need to talk. Hugs and spoons my friend.

  5. I’m going to send you an email… assuming I can figure out where your email address is. :/

    In short it will say “be kind to your self” but may also give you a few nuggets of wisdom. xxoo

  6. Aww…sorry you’ve hit a rough patch, & hope you get it all sorted out. I know you’ve said in the past you are hypothyroid. Please, please look into taking a NDT (natural dessicated thyroid) thyroid replacement. It gives your body a better thyroid replacement than a synthetic. I’ve taken it more than 30 years. If you haven’t already seen stopthethyroidmadness site, go have a look see, Janie has helped a lot of folks sort their thyroid issues out. She also has a FB page where a large number of folks post & discuss.

    Hang in there!

    • Thanks, TA. We have great health insurance, and I think that I’m going to make an appointment to see an endocrinologist since I don’t have to have a referral from my PCP. That thyroid site was very informative. Why do you find taking a NDT better than a synthetic? May I ask what your symptoms and experiences have been? If you don’t want to chat here you can email me at thesnortfiles@gmail.com

      • Snort, the reason I think an NDT, (I take Armour), is better, is that is naturally derived from porcine source, it provides T-3 and T-4 hormone like the body does naturally, (as well as a bit of calcitonin) whereas a synthetic only provides T-4. Armour has been prescribed around 100 years now, is tried & true. I let an Endo talk me into Levo one time, took it for about 4 months & felt like death warmed over. The only issue I have EVER had with Armour is when my Dr. tries to lower my dose too low. After 30 years, I know the dose I feel best at! Sadly, too many Drs. go by the TSH test alone, which does not tell the whole story.

        Any other questions, ask away!

  7. I’m sorry your frustrated. it will get better. One day at a time. BTW, MckMama doesn’t fart. She may occasionally share her fairy incense tho. She loves her beans.

  8. Throw a pity party any day you’d like. I’m here for you.

    However, you have done an amazing job so far. I know it’s hard, but try not to worry so much about how far you think you have left. You and your body have undergone a huge change. You’re going to find a new normal. It’s exhausting to find that new normal, but you have the strength and character to make it.

  9. Hi Snort,
    I have been following your blog for a while from MWOP. I also have been lurking on that site for years and have never posted either! I’m not a creeper just a lurker. I sympathize with your struggles though. I’m a psychiatric NP and so many of the meds we use as mood stabilizers can cause weight gain or slow weight loss.

    Add in the “complex sleep related behavior” aka sleep eating from sleeping pills and you can run it some real trouble. My hubbie takes Ambien and every night after he starts to drift off he usually wakes up enough to wander down to kitchen for a snack. The next morning he has no memory of this. Of course he didn’t realize this when he first started taking the med and used to get quite mad and accuse me of being the one that ate his cupcake/cookies whatever. Now he realizes he did it in an “Ambien Haze.” (Or I actually did eat and blamed it on his meds but that’s a wife’s prerogative, right?)

    But, I do frequently work with patients who are concerned about stabilizing both their moods and their weight. I hope your doc is able to find a new combo that works for you soon! Good luck from one fellow nurse to another,
    Molly

    • Thanks, Molly. The doc increased my dose of Lunesta from 2 mg to 3 mg so I fall asleep much sooner—there is no lag period of an hour or so where I’m eating or having conversations I don’t remember.

  10. Fruit juice and sugars in general- be it from bread, fruit or even certain veggies- are not helping. Also, if you are not eating back those cals you work off with clean food, you are likely stalling your metabolism. Nutrient dense, low carb food and heavy weight training will make a world of difference.

    • I appreciate the advice. I don’t do fruit juice or any kind of dessert (other than fruit and sugar-free popsicles) because sugar laden foods cause me to experience dumping syndrome. After the exercise my net calorie intake (per My Fitness Pal) is only 700-800 calories/day. It would be hard for me to eat those calories back daily because I can’t eat like I used to. On a day when I don’t go to the gym I am lucky to hit 1400 calories, and that includes a protein shake or two. I just got my medications adjusted again and have made an appointment with an endocrinologist next month for a thorough evaluation. I’m wondering if the weight loss and metabolism have affected my thyroid. I’ve started some strength training at the YMCA, and since I’ve published this post I am down 88 pounds.

Care to chime in with your $0.02?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s